Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 24, 2004, 7:12 PM MDT for Ada County, Canyon County, Gem County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 7:12 PM MDT (01:12 UTC)
- Expired
- Jun 24, 2004, 7:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Ada County, ID, Canyon County, ID, Gem County, ID
The radar
The Boise radar (KCBX), 40 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3835 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WUUS55 KBOI 250112 SVRBOI IDC001-027-045-250145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 712 PM MDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO NORTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO THIS INCLUDES THE CITY OF CALDWELL SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO THIS INCLUDES THE CITY OF EMMETT * UNTIL 745 PM MDT * AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALDWELL... AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAR BY 730 PM MDT 6 MILES SOUTHEAST OF EMMETT BY 745 PM MDT LAT...LON 4373 11683 4357 11670 4375 11623 4394 11639 $$ LC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 230 PM MDT THU JUN 24 2004 .SHORT TERM...HOT UNSTABLE AIR MASS TO REMAIN NEARLY STATIONARY ACROSS THE FORECAST AREA DURING THE NEXT TWO DAYS. THERMAL AXIS LIES DIRECTLY OVER THE REGION AND SHOULD ONLY SHIFT EAST WEST SLIGHTLY THROUGH SATURDAY WITH CONUS BLOCKING PATTERN IN PLACE. MID/HI LEVEL MOISTURE CONTINUES TO BE CHANNELED NORTHWARD FROM CALIFORNIA AND THE GREAT BASIN WITH A WEAK DISTURBANCE EVIDENT BY SATELLITE OVER SOUTHEAST OREGON/SOUTHWEST IDAHO. THIS FEATURE WAS LOCATED OVER NEVADA YESTERDAY WITH AN ACTIVE EVENING OF CONVECTION THERE. OVERALL DYNAMICS REMAIN WEAK SO STORMS THAT DEVELOP EXPECTED TO BE INVERTED V (DRY MICROBURST) TYPE WITH MEAGER AMOUNTS OF RAIN AND HAIL ON THE SMALLER SIZE. SHEAR PROFILES VERY WEAK MODELS SUGGEST HOTTEST TEMPERATURES COME TODAY BUT STATIONARY POSITION OF THE THERMAL AXIS SUGGESTS AN EQUALLY HOT DAY FRIDAY BEFORE SLIGHT COOLING SATURDAY WITH ADDITIONAL COOLING BY SUNDAY. SHORT WAVE TROF SWINGING INLAND FROM THE COAST ON SATURDAY MAY PROVIDE MORE ORGANIZATION TO STORM DEVELOPMENT SATURDAY EVENING AS DYNAMICS INCREASE AND THERMAL FEATURE BREAKS DOWN. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MOIST UPPER LEVEL LOW OVER THE SEATTLE AREA SUNDAY NIGHT WILL MOVE SLOWLY NORTH TO BRITISH COLUMBIA BY TUESDAY AFTERNOON. SLIGHT CHANCE TO CHANCE POPS MAINLY OVER NORTHERN ZONES FOR MONDAY AND TUESDAY WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. FOR MONDAY AND TUESDAY WILL KEEP TEMPERATURES NEAR GUIDANCE WITH MAX TEMPERATURES IN THE 80S. FOR WEDNESDAY AND THURSDAY MODELS DIFFER ON WHAT WILL HAPPEN WITH THE UPPER LEVEL PATTERN. ANOTHER SHORTWAVE TO MOVE INTO THE PACIFIC NORTHWEST BUT MODELS NOT SURE WHAT TO DO WITH THE LOW THAT IS OVER BRITISH COLUMBIA. SOME COMBINE THE TWO AND MOVE IT TO THE NORTHEAST WHILE THE GFS KEEPS AN OPEN LONG WAVE TROUGH ALONG THE WEST COAST. WITH THE UNCERTAINTY AND LITTLE CONFIDENCE IN THE MODELS WILL GO WITH A BLEND OF THE MODELS FOR NOW AND WILL COOL TEMPERATURES BY A FEW DEGREES AND WILL INCREASE THE POPS SLIGHTLY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && SHORT TERM...GS LONG TERM....JA
Hazardous weather outlook, Jun 24, 5:40 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 540 AM MDT THU JUN 24 2004 IDZ011>016-028>030-ORZ061>064-251200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 540 AM MDT (440 AM PDT) THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.